Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Why does soap burn my skin on my face and butt?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
soap burns my skin
why does soap burn my skin on my face and butt?when i clean the skin around my anus the skin burns very badly then when i go to rinse my skin it burns even more like acid on my skin and also my face .i take warm showers not hot showers so i know it is not that, and i have tried other soaps like dove and it still burns my skin. what should i do now?
Posted Tue, 22 May 2012 in Skin Hair and Nails
Answered by Dr. Gaurang Krishna 2 hours later

Thanks for writing in.

Some people have a very sensitive skin.

Our skin has an acidic pH and soaps have an alkaline pH.

People who have a sensitive skin do not tolerate the change in alkanity and thus the skin becomes dry, cracked and it burns.

My suggestion would be to use a non-soapy cleanser like Cetaphil 2-3 times daily. The pH is very close to that of skin and there are no alkalis present. Also use a moisturiser like Cetaphil cream over the sensitive areas.

Avoid using a soap for these areas.

I hope this helps.

If you have any further query, please do not hesitate to ask me.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor